Alert archive / California / High Wind Warnings in 2016

High Wind Warning 5, NWS Hanford, CA

November 27, 2016

NWS Hanford, CA issued this high wind warning at Nov 27, 2016, 9:26 AM PST. It took effect at Nov 27, 2016, 10:00 AM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 27, 2016, 9:26 AM PST (17:26 UTC)
In effect from
Nov 27, 2016, 10:00 AM PST
Expired
Nov 27, 2016, 8:00 PM PST
In force
10 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

946 
WWUS76 KHNX 271726
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
926 AM PST SUN NOV 27 2016

CAZ098-099-280130-
/O.UPG.KHNX.WI.Y.0040.161127T1800Z-161128T0400Z/
/O.NEW.KHNX.HW.W.0005.161127T1800Z-161128T0400Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND...
CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE
926 AM PST SUN NOV 27 2016

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...WINDS INCREASING AFTER 10 AM AND PEAKING DURING THE 
  AFTERNOON THEN SUBSIDING BY LATE EVENING. 

* WINDS...FROM THE WEST AND NORTHWEST 30 TO 45 MPH WITH
  WIDESPREAD GUSTS NEAR 60 MPH. GUSTS TO NEAR 70 MPH RIGHT BELOW
  MOUNTAIN PASSES...ESPECIALLY IN THE MOJAVE VICINITY.

* IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES AND VEHICLES TOWING TRAILERS ALONG HIGHWAY 58... 14 
  AND 395. THE STRONGEST WIND GUSTS CAN DOWN TREES AND POWER 
  LINES... AND CAUSE PROPERTY DAMAGE. UNSECURED LIGHTWEIGHT 
  ARTICLES CAN GO AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ095-280130-
/O.NEW.KHNX.HW.W.0005.161127T2300Z-161128T0400Z/
KERN COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA
926 AM PST SUN NOV 27 2016

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM
PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM PST
THIS EVENING. 

* TIMING...WINDS INCREASING DURING THE LATE MORNING AND PEAKING
  DURING THE LATE AFTERNOON THEN SUBSIDING BY LATE EVENING.

* WINDS...FROM THE WEST AND NORTHWEST 30 TO 40 MPH WITH GUSTS NEAR
  60 MPH THROUGH AND BELOW MOUNTAIN PASSES. GUSTS TO NEAR 70 MPH
  BELOW THE TEHACHAPI MOUNTAIN PASS AND WALKER PASS.

* IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE
  VEHICLES AND VEHICLES TOWING TRAILERS ALONG HIGHWAY 58...178...14
  AND 395. THE STRONGEST WIND GUSTS CAN DOWN TREES AND POWER
  LINES... AND CAUSE PROPERTY DAMAGE. UNSECURED LIGHTWEIGHT
  ARTICLES CAN GO AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ089-091-280100-
/O.CON.KHNX.WI.Y.0040.161127T1800Z-161128T0100Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
HANFORD...LEMOORE...AVENAL...CORCORAN
926 AM PST SUN NOV 27 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS
AFTERNOON...

* TIMING...WINDS INCREASING AFTER 10 AM AND PEAKING DURING THE 
  AFTERNOON THEN SUBSIDING SHORTLY AFTER SUNSET. 

* WINDS...FROM THE NORTHWEST 15 TO 25 MPH WITH GUSTS NEAR 40 MPH.

* IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES AND VEHICLES TOWING TRAILERS. SOME HIGHWAYS AFFECTED 
  INCLUDE INTERSTATE 5 AND STATE ROUTES 58...41...198 AND 152 
  ALONG THE WEST SIDE OF THE SAN JOAQUIN VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MV
2 follow-up statements
296 
WWUS76 KHNX 280049
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
449 PM PST SUN NOV 27 2016

CAZ089-091-280200-
/O.EXP.KHNX.WI.Y.0040.000000T0000Z-161128T0100Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
HANFORD...LEMOORE...AVENAL...CORCORAN
449 PM PST SUN NOV 27 2016

...WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON...

OCCASIONAL WIND GUSTS TO 25 MPH WILL BE POSSIBLE THROUGH THE
EVENING HOURS.

$$

CAZ095-280400-
/O.CON.KHNX.HW.W.0005.000000T0000Z-161128T0400Z/
KERN COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA
449 PM PST SUN NOV 27 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

* TIMING...THROUGH THIS EVENING.

* WINDS...FROM THE WEST AND NORTHWEST 30 TO 40 MPH WITH GUSTS 
  NEAR 60 MPH THROUGH AND BELOW MOUNTAIN PASSES. GUSTS TO NEAR 
  70 MPH BELOW THE TEHACHAPI MOUNTAIN PASS AND WALKER PASS. 

* IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES AND VEHICLES TOWING TRAILERS ALONG HIGHWAY 58...178...
   14 AND 395. THE STRONGEST WIND GUSTS CAN DOWN TREES AND POWER 
  LINES... AND CAUSE PROPERTY DAMAGE. UNSECURED LIGHTWEIGHT 
  ARTICLES CAN GO AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ098-099-280400-
/O.CON.KHNX.HW.W.0005.000000T0000Z-161128T0400Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND...
CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE
449 PM PST SUN NOV 27 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

* TIMING...THROUGH THIS EVENING.

* WINDS...FROM THE WEST AND NORTHWEST 30 TO 45 MPH WITH 
  WIDESPREAD GUSTS NEAR 60 MPH. GUSTS TO NEAR 70 MPH RIGHT BELOW 
  MOUNTAIN PASSES...ESPECIALLY IN THE MOJAVE VICINITY. 

* IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES AND VEHICLES TOWING TRAILERS ALONG HIGHWAY 58... 14 
  AND 395. THE STRONGEST WIND GUSTS CAN DOWN TREES AND POWER 
  LINES... AND CAUSE PROPERTY DAMAGE. UNSECURED LIGHTWEIGHT 
  ARTICLES CAN GO AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

RILEY
452 
WWUS76 KHNX 280340
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
740 PM PST SUN NOV 27 2016


CAZ095-280445-
/O.EXP.KHNX.HW.W.0005.000000T0000Z-161128T0400Z/
KERN COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA
740 PM PST SUN NOV 27 2016

...HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING...

OCCASIONAL WIND GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH THIS
EVENING.

$$

CAZ098-099-280445-
/O.EXP.KHNX.HW.W.0005.000000T0000Z-161128T0400Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND...
CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE
740 PM PST SUN NOV 27 2016

...HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING...

OCCASIONAL WIND GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH THIS
EVENING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Nov 27, 4:36 AM PST, 4 hours 50 minutes earlier.

Area forecast discussion, Nov 27, 4:36 AM PST, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
436 AM PST Sun Nov 27 2016

.SYNOPSIS...A winter storm will bring snow to the foothills
and mountains above 3000 feet through early this evening and
rain showers in the lower elevations. The storm will also bring
gusty winds to much of the San Joaquin Valley and the Kern County
mountains and desert today. A cold front will move southward
through the region Monday with additional rain and higher
elevation snow showers. Dry weather is expected for the rest of
the week with temperatures remaining cooler than normal.

&&

.DISCUSSION...Wintry weather is certainly going to adversely
impact holiday motorists at elevations primarily above 3000 feet
through this early this evening where precip will fall as snow.
Winter Weather advisories are in effect for the Sierra foothills
above this elevation as well as the Tulare county mountains and
the Kern County mountains. The heaviest snow accumulations are
expected in the Sierra north of Kings Canyon today where a Winter
Storm Warning remains in effect. Rain showers will soak the lower
elevations today, especially over the eastern third of the San
Joaquin Valley and lower foothills. Another potential weather
hazard today will be brisk winds, especially on the west side of
the San Joaquin Valley and through and below the mountain passes
of Kern County. The strongest winds are expected after 10 am today
in these regions with peak gusts ranging from about 40 mph on the
west side of the San Joaquin Valley to 55 mph in the Kern County
mountains and desert. Gusts of 70 mph or higher are possible right
below the Kern County mountain passes this afternoon in the
vicinity of Mojave. Winds in most locations should begin to abate
after sunset. Otherwise, today will be exceptionally chilly and
blustery across the entire CWA.

In the broader picture, a storm system currently centered over
the Pacific Northwest will track toward the Great Basin. In doing
so, this storm will sweep a cold front southward through the
central California interior this morning. In its wake, we can
expect an increase in winds as a very strong 300 mb jet (120+ kts)
noses southward into the CWA this afternoon. A drier air mass
will begin infiltrating the northern and western part of the CWA
this afternoon while a strong northwesterly flow continues to
slam moisture into the upslope regions of the CWA and produce
generous orographic precipitation. Although precip comes to an
end in most areas by dusk, clouds will linger in the upslope
areas tonight under a brisk northwesterly flow aloft. A secondary
cold front will sweep through the CWA Monday in the northwesterly
flow and bring additional showers to primarily the eastern portion
of the San Joaquin Valley and adjacent foothills and mountains.
The Kern county desert will remain rain shadowed by brisk
downsloping westerly winds Monday. Although the desert will
probably not be as windy Monday, a few locations may still gust
above advisory levels.

Monday evening and night will be dry, however stubborn clouds
will probably linger along the north facing slopes of the
Tehachapi mountains and possibly the Sierra foothills.
Otherwise, in the wake of this second cold front and a northerly
flow aloft, there should be enough atmospheric mixing to
mitigate any fog development in the San Joaquin Valley before
daybreak Tuesday. Tuesday night will become more favorable for
fog formation in the San Joaquin Valley as an EPAC ridge builds
into central California.

The models bring another storm system into the Pacific Northwest
during midweek but then disagree on exactly where it will track
from there. The GFS moves this low into the Great Basin while
the ECM brings it farther westward and into central and southern
California Thursday into Thursday night. If the ECM is correct,
then our weather could become showery again. We're leaning toward
the drier GFS solution right now. Either way, signs do point to
an unseasonably colder regime across central California during
mid to late week as an Arctic air mass invades much of the West.
Widespread sub freezing min temps are possible in the San Joaquin
Valley by next weekend as a result. Because the track of this
Great Basin low is so uncertain, our confidence is not very high
as to how cold it will get across central California toward the
end of the week and next weekend, so stay tuned.

&&

.AVIATION...
In the San Joaquin Valley, MVFR ceilings and visibilities in
precipitation will continue through 21z Sunday. In the foothills and
mountains, expect IFR conditions in precipitation with areas of LIFR
and terrain obscurations through 00Z Monday, except lingering
through 06Z Monday along north facing slopes of the Tehachapi
mountains.

Northwest winds will gust over 30 kt along the west side of the San
Joaquin Valley between 18Z and 02Z today, with gusts near 70 mph
over the Sierra crest and through and below mountain passes in Kern
County.

VFR conditions can otherwise be expected across the central
California interior during the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Winter Weather Advisory until 4 PM PST this afternoon CAZ097.

Winter Storm Warning until 4 PM PST this afternoon CAZ096.

Winter Weather Advisory until 7 PM PST this evening CAZ095.

Winter Weather Advisory until 4 PM PST this afternoon CAZ093-094.

Wind Advisory from 10 AM PST until 5 PM PST this evening for
CAZ089-091.

Wind Advisory from 10 AM PST until 8 PM PST this evening for
CAZ098-099.

&&

public...Durfee
avn/fw...JEB
synopsis...Durfee

weather.gov/hanford

In the hours before

Local storm report, Nov 27, 8:48 AM PST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
848 AM PST SUN NOV 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 AM     HEAVY SNOW       6 ESE CAMP NELSON       36.10N 118.52W
11/27/2016  M12.0 INCH       TULARE             CA   TRAINED SPOTTER

            13 INCHES OF SNOW ON GROUND AND STILL
            SNOWING.

&&

BSO
Local storm report, Nov 27, 8:51 AM PST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
851 AM PST SUN NOV 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     HEAVY SNOW       LODGEPOLE               36.60N 118.73W
11/27/2016  E16.0 INCH       TULARE             CA   PARK/FOREST SRVC

            24 HOUR PRELIMINARY TOTAL AND STILL SNOWING
            AT TIME.

&&

BSO
Local storm report, Nov 27, 8:52 AM PST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
852 AM PST SUN NOV 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     HEAVY SNOW       LODGEPOLE               36.60N 118.73W
11/27/2016  M19.0 INCH       TULARE             CA   CO-OP OBSERVER

            24 HOUR PRELIMINARY TOTAL.

&&

BSO

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 5:00 AM PSTWind AdvisoryHNX12 hr

Nearby

High Wind Warnings in California, 2016Every high wind warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.